MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per prevent clinical trial (b)(4): as reported, during an open relaparotomy ostomy takedown procedure on (b)(6) 2021, the study patient was implanted with a bard/davol phasix mesh which was trimmed and placed in an onlay fashion.As reported, the patient experienced small bowel obstruction on (b)(6) 2022 unrelated to the device and underwent exploratory laparotomy on the same day.Per the op note, "as we extended our skin incision down through her lower abdominal wound, we encountered some purulent material and encountered the patient's previously placed prophylactic mesh.The mesh was removed in multiple pieces using sharp dissection.The wound did appear grossly contaminated." as reported, the phasix mesh was completely removed a wound vac was placed at the incision site.As reported, the patient was diagnosed with superficial surgical site infection; drainage culture was positive for escherichia coli, the patient was treated with iv and oral antibiotics and was discharged on (b)(6) 2022.As reported, this adverse event is resolving; has been assessed per the study clinician as moderate in severity, possibly related the study device.The ae meets the definition of a serious adverse event (sae) and does not meet the definition of an unidentified adverse device event (uade).
 
Additional Manufacturer Narrative
As reported, about 4.5 months post-implant of the phasix mesh, during surgery for small bowel obstruction (unrelated to device), surgical site infection was identified, the patient underwent mesh explant and antibiotic treatment.The study clinician has assessed the adverse event to be resolving, "possibly" related the study device and definitely related to the index procedure; however, based on the information provided, no conclusion can be made.Infection is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device as a possible complication.Regarding infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records confirms product was manufactured to specification.This mdr represents the adverse event of surgical site infection.Refer to previously submitted report no.1213643-2021-20462 for information regarding the adverse events of hematoma and small bowel obstruction.Not returned - mesh explanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14364975
Report Number1213643-2022-00221
Device Sequence Number1982612
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number1191530
Device Lot NumberHUDY1470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight75 KG